John Libbey Eurotext

European Journal of Dermatology

MENU

Senna laxative-induced dermatitis in children: a dermatitis mimicking child abuse Volume 29, numéro 3, May-June 2019

Illustrations

  • Figure 1
Auteurs
1 CHRU Nancy, Département de Dermatologie,
2 CHRU Nancy, Centre régional de Pharmacovigilance,
3 CHRU Nancy, Département de chirurgie pédiatrique, Unité des brûlés,
4 CHRU Nancy, Pôle URM, Service de médecine légale, Nancy, France

Senna is a natural stimulant laxative, which is not usually prescribed to children who still wear diapers because it can cause senna laxative-induced dermatitis [1]. We report two cases of such dermatitis associated with an abscess.A three-year-old boy (Patient 1) was admitted following severe diaper rash discovered by his parents while changing diapers (figure 1A). The child achieved daytime continence, but he still wore diapers at night. He presented a well-demarcated erythema on the buttocks, [...]